MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ R; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ R; CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0023R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 november 2019.Lot 1901886: 50 items manufactured and released on 17-jun-2019.Expiration date: 2024-06-04.No anomalies found related to the problem.To date, 32 items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.12.0313fr tibial insert fixed sphere flex size 3/13 mm r (k140826) lot.175256.Batch review performed on 28 november 2019.Lot 175256: 30 items manufactured and released on 15-dec-2017.Expiration date: 2022-11-26.No anomalies found related to the problem.To date, 10 items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.07.1203r tibial tray fixed cemented size 3 r (k090988) lot.1902703.Batch review performed on 28 november 2019.Lot 1902703: 53 items manufactured and released on 10-jul-2019.Expiration date: 2024-07-01.No anomalies found related to the problem.To date, 41 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager.Early infection in cemented tka, few weeks after primary operation.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
Revision surgery performed, one month after primary surgery, due to infection.All components have been successfully revised.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ R
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9443713
Report Number3005180920-2019-01055
Device Sequence Number11285323
Product Code JWH
UDI-Device Identifier07630030862380
UDI-Public07630030862380
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2024
Device Catalogue Number02.12.0023R
Device Lot Number1901886
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR